MAUDE Adverse Event Report: TISSUE SCIENCE LABORATORIES PERMACOL; MESH, SURGICAL

TISSUE SCIENCE LABORATORIES PERMACOL; MESH, SURGICAL
Model Number P101828
Medical Device Problem Codes Mechanics Altered (2984); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Adhesion(s) (1695); Emotional Changes (1831); Hematoma (1884); Unspecified Infection (1930); Pain (1994); Scar Tissue (2060); Scarring (2061); Seroma (2069); Hernia (2240); Injury (2348); Impaired Healing (2378); Obstruction/Occlusion (2422); Unspecified Tissue Injury (4559); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a ventral hernia.It was reported that after implant, the patient experienced adhesions, recurrence, scarring and pain.Post-operative patient treatment included mesh removal surgery and additional implants.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a ventral hernia.It was reported that after implant, the patient experienced infection, hematoma, obstruction, seroma, chronic abdominal wound, mesh failure, loss of abdominal domain, suffering, adhesions, recurrence, scarring and pain.Post-operative patient treatment included medication, incision and drainage of wound, wound exploration, evacuation of hematoma, debridement, closure over drain, wound vac, laparotomy, lysis of adhesions, external oblique aponeurosis release of component separation and adjacent tissue transfer, mesh removal surgery and hernia repairs with new meshes.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a ventral hernia.It was reported that after implant, the patient experienced infection, hematoma, obstruction, seroma, chronic abdominal wound, meshfailure, loss of abdominal domain, suffering, adhesions, recurrence, scarring, pain, abdominal pain, mental pain, suffering, permanent injury, disability, impairment, loss of enjoyment of life, device defective.Post-operative patient treatment included medication, incision and drainage of wound, wound exploration, evacuation of hematoma, debridement, closure over drain, wound vac, laparotomy, lysis of adhesions, external oblique aponeurosis release of component separation and adjacent tissue transfer, mesh removal surgery, hernia repairs with new meshes, medical treatment.

Brand Name
PERMACOL
Common Device Name
MESH, SURGICAL
Manufacturer (Section D)
TISSUE SCIENCE LABORATORIES
victoria house, victoria road
aldershot, hampshire GU11 1EJ
GB  GU11 1EJ
Manufacturer (Section G)
TISSUE SCIENCE LABORATORIES
victoria house, victoria road
aldershot, hampshire GU11 1EJ
GB   GU11 1EJ
Manufacturer Contact
mike bocchino
60 middletown ave
8200 coral sea st ne
mounds view,mn, CT 55112
8006464633
MDR Report Key9800919
Report Number9617613-2020-00040
Device Sequence Number778429
Product Code FTM
UDI-Device Identifier10884523000139
UDI-Public(01)10884523000139(17)151231(10)12B0407
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K120605
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2015
Device Model NumberP101828
Device Catalogue NumberP101828
Device Lot Number12B0407
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2020
Supplement Date Received by Manufacturer03/12/2025
09/03/2025
Initial Report FDA Received Date03/06/2020
Supplement Report FDA Received Date03/18/2025
09/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient SexMale
Patient Weight98 KG